Subdural Hematoma and Delirium Case Evaluation in Elderly Patients

    Published on:April 2017
    Journal of Young Pharmacists, 2017; 9(2):299-302
    Case Report | doi:10.5530/jyp.2017.9.59
    Authors:

    Abdalla Al-Khateeb1, Muaed Jamal Alomar2

    1Department of Clinical Pharmacy, Ajman University of Science and Technology; Ajman, UAE.

    2Department of Clinical Pharmacy, College of Pharmacy and Health Sciences, Ajman University of Science and Technology; Ajman, UAE.

    Abstract:

    Objective: A common and serious acute neuropsychiatric syndrome with core features of inattention and global cognitive dysfunction called delirium can be associated with subdural haematoma (SBD) following a minor trauma in elderly. The objective is to study the medication problems of a patient suffering from subdural haematoma. Method: case report and analysis. Result: Direct Head trauma is absent in the history of this case as the chief complaint and reason of admission to the hospital is the hip fracture complaint. The common manifestations are altered mental state and focal neurological deficit. At the time of diagnosis the neurological state is important because delirium might be misdiagnosed. Pharmaceutical care strategies for both delirium and SBD are implanted and the result shows that the treatment plan although it may improve the illness condition but associated with various risks. Some medications are interacting with others or contraindicated in concurrent diseases, medications used with no apparent current indication along with using inappropriately high or low medicine dosages or duplicate medication without monitoring adverse reactions of drugs. Conclusion: Effective and safe administration of medicines in elderly patients is essential. Standards considering concomitant disease states and medications will ensure and enhance the therapeutic outcomes.

    Key words: Hematoma, Delirium, Valium, Ischemic, Pharmaceutical-Care.

    Article Download

     

    SCImago Journal & Country Rank